MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There were no other complaints reported in the lot number.Additional information was requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reporter that during implantation of an intraocular lens (iol) the trailing haptic was stuck inside the cartridge and was broken.A backup lens was used to complete the procedure on the same day.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens cases.Solution is dried on the lens.One haptic is broken in the haptic insertion area.The broken portion of haptic was returned halfway in hallway out of a qualified company cartridge.The optic is torn/split/cracked and cut, typical of insertion and removal.A large portion of lens material is missing (not returned).The used qualified company cartridge was returned.Viscoelastic is dried in the cartridge.The cartridge has evidence that it was placed into a handpiece.No tip damage observed.The file indicated the use of a qualified company cartridge, with a company handpiece.The viscoelastic indicated is non-qualified for the company lens/cartridge combination indicated.The root cause for the reported complaint appears to be related to failure to follow the ifu.The file indicates the use of a viscoelastic that is not qualified for the company lens/cartridge combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Information was provided in d6a, d6b, d7a, d10, h3 and h10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation, indicated the product met release criteria.The customer, indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint.Haptic manufacturing is a validated process with multiple inspections to verify, the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications, before it is allocated for use.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11581362
Report Number1119421-2021-00666
Device Sequence Number17354936
Product Code HQL
UDI-Device Identifier00380655095157
UDI-Public00380655095157
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.220
Device Lot Number12667418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 03/07/2021
Supplement Date Received by Manufacturer04/02/2021
04/29/2021
09/25/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/07/2021
05/04/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH II IOL DELIVERY; MONARCH III IOL INJECTOR